Alert archive / Georgia / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this fire weather watch at Mar 3, 2012, 2:51 AM CST for 5 counties in Alabama; 26 counties in Georgia; 16 counties in Florida. It took effect at Mar 4, 2012, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 2:51 AM CST (08:51 UTC)
- In effect from
- Mar 4, 2012, 11:00 AM CST
- Expired
- Mar 3, 2012, 8:42 PM CST
- In force
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
464 WWUS82 KTAE 030851 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 AM EST SAT MAR 3 2012 ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EVENING FOR THE FLORIDA EASTERN PANHANDLE AND THE BIG BEND DUE TO EXPECTED VERY LOW HUMIDITIES...VERY HIGH DISPERSIONS AND POSSIBLE SUSTAINED 20 FOOT WINDS OF AT LEAST 15 MPH... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LOW HUMIDITIES... .A STRONG FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. IN ITS WAKE...MUCH DRIER AIR WILL SPILL INTO THE REGION ON SUNDAY. EXPECT HIGH MIXING HEIGHTS AND TRANSPORT WINDS. THIS WILL LEAD TO VERY LOW RELATIVE HUMIDITIES AND VERY HIGH DISPERSION INDICES LIKELY RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL THE FORECAST AREA. FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-032200- /O.NEW.KTAE.FW.A.0013.120304T1700Z-120305T0100Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 351 AM EST SAT MAR 3 2012 /251 AM CST SAT MAR 3 2012/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT. * DISPERSIONS...UP TO 100. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-GAZ120>131-142>148-155>161-032200- /O.NEW.KTAE.FW.A.0013.120304T1900Z-120304T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 351 AM EST SAT MAR 3 2012 /251 AM CST SAT MAR 3 2012/ ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 069. FIRE WEATHER ZONES 120...121...122...123...124...125... 126...127...128...129...130...131...142...143...144...145... 146...147...148...155...156...157...158...159...160 AND 161. * HUMIDITY...AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BLOCK
1 follow-up statement
110 WWUS82 KTAE 040242 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EST SAT MAR 3 2012 ...RED FLAG WARNING FOR SOUTH GEORGIA...SOUTHEAST ALABAMA...AND THE FLORIDA PANHANDLE AND BIG BEND SUNDAY AFTERNOON FOR LOW HUMIDITY...STRONG GUSTY WINDS...AND HIGH DISPERSION... .MUCH DRIER AIR WILL SPILL INTO THE REGION ON SUNDAY BEHIND A STRONG COLD FRONT. THE COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSIONS...AND WIND SPEEDS ABOVE 15 MPH WILL RESULT IN RED FLAG CONDITIONS ACROSS THE FLORIDA PANHANDLE AND BIG BEND ON SUNDAY. RED FLAG CRITERIA WILL ALSO BE MET ACROSS OUR GEORGIA AND ALABAMA COUNTIES ON SUNDAY. FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-042300- /O.UPG.KTAE.FW.A.0013.120304T1700Z-120305T0100Z/ /O.NEW.KTAE.FW.W.0013.120304T1700Z-120304T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 942 PM EST SAT MAR 3 2012 /842 PM CST SAT MAR 3 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SUNDAY FOR THE FLORIDA BIG BEND AND PANHANDLE... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SUNDAY. * HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT. * DISPERSIONS...UP TO 120. * WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-GAZ120>131-142>148-155>161-042300- /O.UPG.KTAE.FW.A.0013.120304T1900Z-120304T2300Z/ /O.NEW.KTAE.FW.W.0013.120304T1900Z-120304T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 942 PM EST SAT MAR 3 2012 /842 PM CST SAT MAR 3 2012/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EST /1 PM CST/ TO 6 PM EST /5 PM CST/ SUNDAY FOR SOUTHEAST ALABAMA AND SOUTH GEORGIA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EST /1 PM CST/ TO 6 PM EST /5 PM CST/ SUNDAY. * HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FOURNIER
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this fire weather watch went out at Mar 2, 9:55 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 2, 9:55 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1055 PM EST Fri Mar 2 2012 ...Updated forecast discussion regarding tomorrow's severe threat... .MESOSCALE UPDATE... Threat for severe weather appears to be decreasing across our local area for the next 6 hours or so. Earlier thunderstorms have since decreased in intensity with no substantial reflectivity above 12,000 feet AGL per EOX/EVX radars. Meanwhile, a broken QLCS was in progress, with some warnings, extending from the central Appalachians to north Alabama to near central Louisiana. Linear extrapolation of the trends over the past few hours would bring this into our northwestern zones (SE Alabama) around 1030z (430am CST). 4km convection allowing models (CAM) are pretty consistent in showing a gradual decreasing trend with time as this pushes southeast at an unfavorable time in the diurnal cycle. However, with a large amount of deep layer shear, LLJ around 40-45 knots at 2500ft AGL, and MUCAPE around 500-1000 j/kg, we can't completely rule out some isolated severe weather in the pre-dawn hours in SE Alabama and adjacent parts of GA/W FL Panhandle. The primary severe weather threat over the next 24 hours is expected to be mainly 15z/Sat to 00z/Sun, or about 10am to 7pm EST. CAM guidance is very consistent in showing thunderstorm development with increased vigor in the mid-morning hours out in the warm sector ahead of the diminishing QLCS to the northwest. This seems to occur as the upper level jet streak (around 300mb) rapidly intensifies to around 150-160 knots from MS/AL into the Mid Atlantic. We would be squarely in the right entrance region of the strengthening jet streak and the subsequent ageostrophic response. The axis of this renewed convective development, averaged amongst the high-resolution models, is roughly from near Panama City, to near Lake Seminole, to near Albany. The models maintain this activity through mid-late afternoon as far east as a St. Mark's to Valdosta line. Therefore, the threat of severe weather seems to be lower in areas around the Suwannee River Valley. With respect to impacts and threats, a lot will probably depend on heating and destabilization between sunrise and Noon. Less cloud cover and more uninhibited diabatic heating would support the threat of more surface based storms. Recent IR satellite trends suggest that much of the convective cloud debris from the QLCS may pass just to the north of our forecast area. If this is the case, we may see a more organized severe weather threat tomorrow. Regardless of the degree of clearing, there will probably be at least 500 j/kg of CAPE based somewhere in the lowest 2km with effective deep layer shear of 50-65 knots. Such an environment is certainly supportive of organized updrafts and at least an isolated severe weather threat. If storms can be surface based, they would likely realize around 1000 j/kg of CAPE and be able to tap into a near-surface layer with strong wind shear. This could potentially increase the tornado threat, and is a scenario envisioned by the 18z run of our local 4km WRF-ARW. There may also be a threat of a narrow band of localized flash flooding, despite drought conditions. Storm motion vectors will not be at a large angle to the orientation of the cold front, so there is certainly the potential for some echo training. If downpours can persist at individual locations for a few hours, it would not be out of the question to see some localized flooding, similar to the event on February 18th. && .PREV DISCUSSION (issued at 1005 PM EST Fri Mar 2 2012)... SYNOPSIS...A moist unstable atmosphere continues to cover the area tonight, and combined with an upper level disturbance and favorable upper level wind shear, produced showers and a few severe thunderstorms over mainly western portions of the Tri-State Area late this afternoon and early tonight. Meanwhile, approaching from the west, a series of upper level disturbances will push a cold front slowly eastward across the area on Saturday, generating widespread shower and thunderstorm activity, with conditions favorable for some storms to become severe. NEAR TERM...(Tonight)...Showers and isolated thunderstorms over southwest Georgia and the eastern Florida Panhandle will continue to slowly diminish tonight. After a short break, an approaching cold front will begin to spread more showers and thunderstorms eastward into the eastern Florida Panhandle and southeast Alabama before daybreak. Meanwhile, it will be a muggy night, with low clouds and fog becoming widespread across the area overnight. Low temperatures will be in the low to mid 60s. AVIATION...(through 00Z Sunday) A band of showers and a few intense thunderstorms continues to shift slowly north and east across western portions of the Tri-State Area tonight. These showers and storms will continue diminish. Otherwise IFR condition are already developing, and will once again become widespread across the area tonight, with periods of LIFR likely most areas. By daybreak showers and thunderstorms will begin to spread eastward into western portions of the area ahead of an approaching cold front, and all terminals will experience significant periods of shower and thunderstorm activity throughout the day Saturday. Conditions are not likely to improve above MVFR through the forecast period. && .PREVIOUS DISCUSSION (issued with afternoon forecast package)... SHORT TERM (Tonight through Sunday night)...A deep upper trough over the central states is forecast to slide east over the next two days. Several impulses of energy will move through the trough and energize showers and thunderstorms along a cold front. This setup is generating widespread severe weather over portions of the mid-south today. This far south, there is enough upper ridging in place to prevent any deep convection through much of tonight. Low clouds and fog will continue to be an issue along the coast through the night with the continuing warm and moist onshore flow. Storms will begin to approach southeast Alabama late tonight. Isolated severe storms will be possible during this time. However, diminishing forcing and instability will likely limit the threat for SE Alabama. An active day is on tap for Saturday as the cold front moves across the forecast area. After some initial weakening in the morning across southeast Alabama, showers and thunderstorms are forecast to intensify right along the frontal boundary by late morning as it moves into the eastern Panhandle and southwest Georgia. This reintensification appears to be the result of a subtle impulse rounding the base of the upper trough combined with destabilization due to daytime heating. Deep layer shear AOA 50 knots and sfc-based CAPE approaching 1000j/kg will support severe thunderstorms as this line moves across the eastern two-thirds of the forecast area. The best chance for severe weather appears to be east of a line from Panama City to Albany, primarily from the late morning into the early afternoon. The primary mode will support damaging straight-line winds. However, an isolated tornado cannot be ruled out. The severe threat will end with the frontal passage. However, locally heavy rainfall may continue for several hours behind the front. Expect to see a swath of 2 to 3 inches from Panama City to Valdosta with locally higher amounts possible. Dryer and cooler conditions will spread over the area for Sunday. && MARINE...Expect to see increasing winds tonight over the coastal waters ahead of an approaching cold front. Exercise Caution conditions are expected. Small Craft Exercise Caution conditions are occurring tonight, with Advisory conditions likely by early afternoon on Saturday, as strong southerly flow develops ahead of the front, with strong northerly flow in its wake. A few gusts to gale force will be possible over the offshore waters early Sunday morning behind the front. Conditions will slowly improve beginning Sunday afternoon with light northerly winds expected by Monday. && FIRE WEATHER... Abundant low level moisture will continue to stream into the region ahead of a cold front which will then cross the area during Saturday. Areas of rain with embedded thunder are expected throughout much of Saturday along and behind this front. The eastern Big Bend will be the last to see the rain arrive during mainly the afternoon/evening hours. Much drier air will spill into the region in the wake of the front for Sunday. A combination of low relative humidity and high dispersion indices will likely result in critical fire weather conditions over much of northern Florida. North of the Florida border, relative humidity is forecast to briefly drop below critical levels, however at this time, winds are not expected to be strong enough to result in red flag conditions. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 64 74 47 65 38 / 20 90 80 10 10 Panama City 65 70 46 64 48 / 30 90 70 10 10 Dothan 65 68 40 64 39 / 50 80 70 10 10 Albany 66 70 42 63 39 / 30 80 80 10 10 Valdosta 64 78 48 65 39 / 20 90 80 10 10 Cross City 61 78 53 64 38 / 10 60 80 20 10 Apalachicola 66 73 50 63 47 / 20 90 80 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Mesoscale Update...Lamers 1005 Update...Duval Afternoon Discussion...Camp/Mroczka/Godsey
Hazardous weather outlook, Mar 2, 9:14 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 PM EST FRI MAR 2 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031230- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1014 PM EST FRI MAR 2 2012 /914 PM CST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... THUNDERSTORMS THAT HAD DEVELOPED EARLIER THIS EVENING HAVE DECREASED IN INTENSITY...AND A FEW SHOWERS CONTINUED ACROSS THE AREA IN THE LATE EVENING HOURS. THE THREAT FOR SEVERE WEATHER APPEARS TO HAVE DECREASED FOR THE TIME BEING. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS NORTHWEST OF THE AREA WILL BE APPROACHING OUR AREA LATE TONIGHT. THEREFORE...SOME SEVERE WEATHER WILL BE POSSIBLE AFTER 4 AM EST...MAINLY OVER SOUTHEAST ALABAMA AND ADJACENT PARTS OF SOUTHWEST GEORGIA AND THE WESTERN FLORIDA PANHANDLE. THE MAIN THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING MUCH OF THE DAYTIME HOURS ON SATURDAY...BEGINNING FIRST IN THE NORTHWEST PART OF OUR AREA. RENEWED THUNDERSTORM DEVELOPMENT APPEARS LIKELY ALONG AND AHEAD OF THE COLD FRONT BY LATE MORNING. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO ARRIVE WITH THE NEW DEVELOPMENT... WITH A TIMING OF ROUGHLY 10 AM EST TO 7 PM EST. THE THUNDERSTORMS DURING THE DAY SATURDAY WOULD BE CAPABLE OF PRODUCING A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL. ADDITIONALLY...AS WINDS BECOME MORE ALIGNED PARALLEL WITH THE COLD FRONT LATER IN THE DAY...A BAND OF HEAVY RAINFALL COULD BE FOCUSED NEAR THE FRONT. DESPITE THE ONGOING DROUGHT CONDITIONS...TRAINING THUNDERSTORMS WOULD HAVE THE POTENTIAL TO PRODUCE SOME FLASH FLOODING IN LOCALIZED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Special weather statement, Mar 2, 9:52 PM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1052 PM EST FRI MAR 2 2012
GAZ125-126-030430-
LEE GA-DOUGHERTY GA-
1052 PM EST FRI MAR 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DOUGHERTY AND LEE
COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 1130 PM EST
AT 1049 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES EAST OF LEARY...MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL BE NEAR...
ALBANY BY 1110 PM EST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3186 8392 3180 8401 3177 8398 3172 8403
3165 8402 3165 8399 3163 8401 3159 8400
3144 8438 3155 8445 3161 8445 3162 8441
3162 8430 3169 8430 3188 8393
TIME...MOT...LOC 0352Z 241DEG 29KT 3155 8433
38-GODSEYSpecial weather statement, Mar 2, 10:26 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EST FRI MAR 2 2012
GAZ126-127-030515-
LEE GA-WORTH GA-
1126 PM EST FRI MAR 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEE AND NORTHERN
WORTH COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 1215 AM EST
AT 1124 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF LEESBURG...OR NEAR STOCKS...MOVING
NORTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3187 8392 3186 8393 3184 8387 3168 8379
3165 8399 3165 8402 3164 8403 3162 8415
3173 8421
TIME...MOT...LOC 0426Z 245DEG 25KT 3170 8407
38-GODSEYLocal storm report, Mar 2, 10:26 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 2 NW HARTFORD 31.12N 85.72W
03/02/2012 GENEVA AL BROADCAST MEDIA
UNCONFIRMED REPORT OF A TORNADO AS PERSON WAS DRIVING
ALONG STATE HIGHWAY 52 NEAR HARTFORD. THE LOCATION OF THE
TORNADO WAS ESTIMATED TO BE TO THE NORTH OF THE TOWN
LIMITS OF HARTFORD. TIME ESTIMATED FROM RADAR.
&&
08-LAMERSSpecial weather statement, Mar 2, 11:43 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 AM EST SAT MAR 3 2012
GAZ125-144-145-030630-
MITCHELL GA-BAKER GA-DOUGHERTY GA-
1243 AM EST SAT MAR 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BAKER...DOUGHERTY AND NORTHWESTERN MITCHELL COUNTIES IN SOUTHWESTERN
GEORGIA...
* UNTIL 130 AM EST
AT 1239 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES WEST OF NEWTON...OR NEAR ELMODEL WMA...MOVING
NORTHEAST AT 35 MPH.
PEOPLE IN NORTHEASTERN BAKER...NORTHWESTERN MITCHELL AND DOUGHERTY
COUNTIES...INCLUDING THE CITIES OF NEWTON...BACONTON AND
PUTNEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3150 8400 3148 8400 3147 8398 3146 8398
3146 8400 3141 8400 3123 8437 3136 8450
3162 8415
TIME...MOT...LOC 0542Z 237DEG 31KT 3133 8440
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:20 PM CST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 25 min |
| Mar 2, 6:53 PM CST | Special Weather Statement | TAE | Houston | 37 min |
| Mar 2, 7:30 PM CST | Special Weather Statement | TAE | Houston | 30 min |
| Mar 2, 7:43 PM CST | Tornado Warning | TAE | Houston | 32 min |
| Mar 2, 8:02 PM CST | Tornado Warning | TAE | Houston | 28 min |
| Mar 3, 6:34 AM CST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 26 min |
| Mar 3, 7:21 AM CST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 39 min |
| Mar 3, 4:38 PM CST | Areal Flood Warning | TAE | Geneva, Henry, Houston | 10 hr |
| Mar 2, 7:27 PM CST | Special Weather Statement | TAE | Calhoun, Early | 48 min |
| Mar 2, 8:03 PM CST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early | 27 min |
| Mar 2, 8:15 PM CST | Tornado Warning | TAE | Baker, Calhoun, Dougherty | 10 min |
| Mar 2, 9:52 PM CST | Special Weather Statement | TAE | Dougherty | 38 min |
| Mar 2, 10:26 PM CST | Special Weather Statement | TAE | Lee | 49 min |
| Mar 2, 11:24 PM CST | Severe Thunderstorm Warning | TAE | Baker, Miller | 36 min |
| Mar 2, 11:43 PM CST | Special Weather Statement | TAE | Baker, Dougherty | 47 min |
| Mar 3, 2:40 AM CST | Flood Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Colquitt, Cook and 13 more | 14 hr |
| Mar 3, 6:18 AM CST | Tornado Warning | TAE | Baker, Miller, Mitchell | 42 min |
| Mar 3, 6:42 AM CST | Tornado Warning | TAE | Dougherty, Mitchell, Worth | 33 min |
| Mar 3, 7:20 AM CST | Severe Thunderstorm Warning | TAE | Baker, Early, Miller, Mitchell | 40 min |
| Mar 3, 7:29 AM CST | Tornado Warning | TAE | Decatur, Grady, Mitchell | 31 min |
| Mar 3, 8:13 AM CST | Tornado Warning | TAE | Ben Hill, Irwin, Tift | 32 min |
| Mar 3, 8:54 AM CST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 36 min |
| Mar 3, 8:57 AM CST | Tornado Warning | TAE | Decatur | 48 min |
| Mar 3, 9:36 AM CST | Tornado Warning | TAE | Brooks, Thomas | 24 min |
| Mar 3, 9:43 AM CST | Tornado Warning | TAE | Decatur, Grady, Thomas | 32 min |
| Mar 3, 9:59 AM CST | Tornado Warning | TAE | Brooks, Lowndes | 31 min |
| Mar 3, 10:13 AM CST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 32 min |
| Mar 3, 10:28 AM CST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 32 min |
| Mar 3, 10:31 AM CST | Tornado Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 29 min |
| Mar 3, 10:48 AM CST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 27 min |
| Mar 3, 11:04 AM CST | Areal Flood Advisory | TAE | Brooks, Colquitt, Decatur, Grady, Seminole, Thomas | 3 hr |
| Mar 3, 11:16 AM CST | Special Weather Statement | TAE | Brooks | 29 min |
| Mar 3, 11:23 AM CST | Tornado Warning | TAE | Brooks, Lowndes | 37 min |
| Mar 3, 11:34 AM CST | Flash Flood Warning | TAE | Baker, Decatur, Early, Miller, Seminole | 3 hr |
| Mar 3, 11:45 AM CST | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 30 min |
| Mar 3, 11:53 AM CST | Tornado Warning | TAE | Berrien, Cook, Lanier, Lowndes | 37 min |
| Mar 3, 12:28 PM CST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes, Thomas | 62 min |
| Mar 3, 12:29 PM CST | Flash Flood Warning | TAE | Decatur, Seminole | 3 hr |
| Mar 3, 12:34 PM CST | Flash Flood Warning | TAE | Berrien, Brooks, Cook, Decatur, Grady, Lanier and 2 more | 3 hr |
| Mar 3, 1:28 PM CST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes, Thomas | 47 min |
| Mar 3, 2:13 PM CST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 62 min |
| Mar 3, 3:11 PM CST | Areal Flood Advisory | TAE | Lowndes | 3 hr |
| Mar 3, 3:29 PM CST | Flash Flood Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 83 min |
| Mar 2, 10:16 PM CST | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Jefferson, Leon and 3 more | 10 hr |
| Mar 2, 10:16 PM CST | Marine Dense Fog Advisory | TAE | 9 hr | |
| Mar 3, 2:40 AM CST | Rip Current Statement | TAE | Bay, Walton | 11 hr |
| Mar 3, 3:30 AM CST | Small Craft Advisory | TAE | 18 hr | |
| Mar 3, 7:01 AM CST | Special Marine Warning | TAE | 32 min | |
| Mar 3, 7:05 AM CST | Special Marine Warning | TAE | 55 min | |
| Mar 3, 7:13 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 32 min |
| Mar 3, 7:27 AM CST | Severe Thunderstorm Warning | TAE | Walton, Washington | 48 min |
| Mar 3, 7:48 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 27 min |
| Mar 3, 7:57 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 33 min |
| Mar 3, 8:16 AM CST | Tornado Warning | TAE | Gadsden, Jefferson, Leon, Liberty | 44 min |
| Mar 3, 9:16 AM CST | Tornado Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 29 min |
| Mar 3, 10:09 AM CST | Areal Flood Advisory | TAE | Jackson, Walton, Washington | 3 hr |
| Mar 3, 11:22 AM CST | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Walton and 1 more | 4 hr |
| Mar 3, 12:56 PM CST | Special Weather Statement | TAE | Gulf, Leon, Liberty | 64 min |
| Mar 3, 1:03 PM CST | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 27 min |
| Mar 3, 1:10 PM CST | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 50 min |
| Mar 3, 1:20 PM CST | Areal Flood Advisory | TAE | Leon | 115 min |
| Mar 3, 1:53 PM CST | Special Marine Warning | TAE | 52 min | |
| Mar 3, 2:00 PM CST | Special Weather Statement | TAE | Gulf, Jefferson, Liberty, Wakulla | 60 min |
| Mar 3, 2:02 PM CST | Wind Advisory | TAE | Dixie, Jefferson, Lafayette, Leon, Madison, Taylor and 1 more | 5 hr |
| Mar 3, 2:39 PM CST | Special Marine Warning | TAE | 66 min | |
| Mar 3, 3:24 PM CST | Special Weather Statement | TAE | Franklin, Wakulla | 51 min |
| Mar 3, 3:57 PM CST | Special Marine Warning | TAE | 93 min | |
| Mar 3, 4:29 PM CST | Gale Warning | TAE | 17 hr | |
| Mar 3, 4:29 PM CST | Small Craft Advisory | TAE | 26 hr |
Nearby
Fire Weather Watches in Georgia, 2012Fire Weather Watches in Florida, 2012Fire Weather Watches in Alabama, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.